Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Jan 11, 2024, 2:49 PM CST for 16 counties in Missouri. It took effect at Jan 12, 2024, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 2:49 PM CST (20:49 UTC)
- In effect from
- Jan 12, 2024, 12:00 PM CST
- Expired
- Jan 12, 2024, 4:08 AM CST
- In force
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Carroll County, MO, Chariton County, MO, Cooper County, MO, Grundy County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Pettis County, MO, Putnam County, MO, Randolph County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 147 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786 WWUS73 KEAX 112049 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 249 PM CST Thu Jan 11 2024 MOZ006>008-015>017-023>025-031>033-039-040-045-046-120500- /O.NEW.KEAX.WI.Y.0001.240112T1800Z-240113T1200Z/ Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-Livingston-Linn MO- Macon-Carroll-Chariton-Randolph-Saline-Howard-Pettis-Cooper- Including the cities of Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 249 PM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM CST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, north central and northeast Missouri. * WHEN...From noon Friday to 6 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
300 WWUS73 KEAX 121008 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 408 AM CST Fri Jan 12 2024 MOZ006>008-015>017-023>025-031>033-039-040-045-046-121115- /O.CAN.KEAX.WI.Y.0001.240112T1800Z-240113T1200Z/ Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-Livingston-Linn MO- Macon-Carroll-Chariton-Randolph-Saline-Howard-Pettis-Cooper- Including the cities of Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 408 AM CST Fri Jan 12 2024 ...WIND ADVISORY IS CANCELLED... The area is still expecting winds gusting as high as 45 mph this afternoon, however a Wind Chill Warning and Winter Weather Advisory will cover any strong wind concerns. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 11, 11:42 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 11, 11:42 AM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1142 AM CST Thu Jan 11 2024
...Updated 18z Aviation...
.Discussion...
Issued at 300 AM CST THU JAN 11 2024
Key Messages:
- Winter storm expected to affect the region tonight into Friday.
- Dangerously cold wind chill values expected Saturday through
Tuesday.
Today - Friday: Water vapor imagery shows a very strong shortwave
trough diving down the spine of the Sierra Nevada Mountains early
this morning. This wave will dive south of the Four Corners and then
eject into West Texas. One notable shift with this system compared
to last night is as the shortwave is deepening in the southern
Plains, it will push warmer air further north to the vicinity of
the Missouri river northeastward into northeastern Missouri. This
introduces the chance for mixed precipitation further north in
response. And with a notable warm nose aloft, over top of strong
lower-level cold advection, we'll setup the potential for some
freezing rain. Based on the latest thermal profile, have added a
swath of light freezing rain from the Kansas City area
northeastward to the Kirksville area. Ice accumulations in this
area will likely be less than a tenth of an inch. Snow
accumulations will be light in this area as well but feel the
combination of minor icing accumulations followed by minor snow
accumulations, there will be enough of an impact to warrant a
Winter Weather Advisory from the KC area to the Kirksville area.
Across northwestern Missouri, north of the warm nose, where
precipitation will be all snow, accumulations could range from 3-6
inches. Will upgrade a portion of the Winter Storm Watch to a
warning and then cover the remaining area with an advisory for
lighter snow amounts. One other aspect with this northward shift
is that it will bring in the chance for a few thunderstorms in
our far southeastern zones. Forecast soundings show several
hundred J/kg of elevated CAPE, rooted above the warm nose, moving
into our southeastern zones in the 00Z to 06Z Friday time frame.
Given the elevated nature to the instability, no strong to severe
storms are expected at this time. Regardless, we could be seeing
thunderstorms in our southeast, mixed precipitation from the
Kansas city area to Kirksville area, and snow in our
northern/northwestern zones. Just another winter storm in the
Kansas City forecast area.
For Saturday, trends are continuing to indicate that temperatures
will become extremely cold. This follows an exiting trough and
introduction of high pressure at the surface, which serves to lock
us within an Arctic air mass until early next week Tuesday. Sunday
still presents a chance for marginal snowfall, prompted by a
shortwave ejected from the western CONUS. Snowfall has continued to
drift further south of our CWA, however, leaving us with smaller
forecasted snowfall amounts in a line extending from Miami County to
Cooper County. Thus, looking into the extended, our main forecast
concern is with the falling temperatures.
Colder apparent temperatures will be evident before Saturday
morning, but these apparent temperatures will become increasingly
colder going into the evening, reaching around -30 degrees
Fahrenheit by Sunday morning. Diurnal heating will only slightly
raise apparent temperatures, so don't anticipate any relief from Sun
Sun Mr. Golden Sun (to quote a wise meteorologist) with these
brutally cold temperatures. The extreme cold will continue into the
mid-week, where apparent temperatures raise once more with winds
shifting out of the southwest.
At this time, we are looking into issuance of Wind Chill headlines
for the upcoming event, as we are highly confident in the
possibility of temperatures falling into criteria. However, we will
hold off on issuance for the time being in interest of collaboration
with neighbors on the extent and duration of Wind Chill headlines.
&&
.Climate...
Issued at 300 AM CST THU JAN 11 2024
----------------------SATURDAY (1/13)----------------------
RECORD LOW FORECAST LOW
Kansas City (MCI): -14 (1916) -3
KC Downtown: -4 (1963) 0
St. Joseph: -19 (1916) -4
Kirksville: -8 (1963) -1
Sedalia: -3 (1997) 3
RECORD COLD HIGH FORECAST HIGH
Kansas City (MCI): 1 (1916) 6
KC Downtown: 12 (1982) 8
St. Joseph: -2 (1919) 6
Kirksville: 11 (1957) 8
Sedalia: 11 (1997) 12
----------------------SUNDAY (1/14)----------------------
RECORD LOW FORECAST LOW
Kansas City (MCI): -10 (1979) -10
KC Downtown: -5 (1979) -8
St. Joseph: -16 (1979) -13
Kirksville: -16 (1979) -12
Sedalia: 2 (1997) -7
RECORD COLD HIGH FORECAST HIGH
Kansas City (MCI): 0 (1979) 0
KC Downtown: 5 (1979) 3
St. Joseph: 0 (1979) -1
Kirksville: 9 (1972) -1
Sedalia: 18 (2005) 4
----------------------MONDAY (1/15)----------------------
RECORD LOW FORECAST LOW
Kansas City (MCI): -10 (1979) -12
KC Downtown: -9 (1972) -9
St. Joseph: -16 (1979) -14
Kirksville: -18 (1972) -16
Sedalia: -3 (2009) -9
RECORD COLD HIGH FORECAST HIGH
Kansas City (MCI): 6 (1972) 3
KC Downtown: 6 (1972) 6
St. Joseph: 4 (1972) 3
Kirksville: -3 (1972) 1
Sedalia: 12 (2009) 5
----------------------TUESDAY (1/16)----------------------
RECORD LOW FORECAST LOW
Kansas City (MCI): -13 (1977) -9
KC Downtown: -1 (2018) -7
St. Joseph: -12 (1977) -12
Kirksville: -9 (2009) -13
Sedalia: -3 (2018) -8
RECORD COLD HIGH FORECAST HIGH
Kansas City (MCI): 1 (1977) 12
KC Downtown: 9 (1982) 15
St. Joseph: -1 (1982) 12
Kirksville: 8 (1957) 9
Sedalia: 10 (2018) 13
&&
.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1137 AM CST THU JAN 11 2024
System moving in will gradually bring in IFR ceilings through this
evening. Light precipitation is possible through this evening
with a mixture of rain and snow. The air may become drier, which
could reduce precipitation. However, this could also introduce
light freezing rain or freezing drizzle with low-level saturation
but limited ice crystal introduction. However, uncertain as to
how long this might last, therefore low confidence in ice
accumulation potential at the terminals this evening. In addition,
gusty winds are expected on the backside of the system. Overall,
aviation weather conditions will be poor this evening through most
of Friday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from 3 PM this afternoon to 9 PM CST
Friday for KSZ025-102>105.
MO...Winter Weather Advisory from 3 PM this afternoon to 9 PM CST
Friday for MOZ007-008-012>017-020>025-028>033-037-038.
Winter Storm Warning from 3 PM this afternoon to 9 PM CST Friday
for MOZ001>006-011.
&&
Discussion...CDB/ Gertonson
Aviation...Krull
Climate...HBHazardous weather outlook, Jan 11, 5:12 AM CST, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 512 AM CST Thu Jan 11 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 512 AM CST Thu Jan 11 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Another winter system with accumulating snowfall will affect portions of the region late Thursday into Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Bitterly cold temperatures move into the area this weekend into next week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:47 AM CST | Winter Storm Warning | EAX | Atchison, Gentry, Harrison, Holt, Mercer, Nodaway and 1 more | 42 hr |
| Jan 11, 2:47 AM CST | Winter Weather Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 51 hr |
Nearby
Wind Advisories in Missouri, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.